×

An analytic derivation of admissible efficient frontier with borrowing. (English) Zbl 1146.91025

Summary: The admissible efficient portfolio selection problem for risky assets has been discussed by W. Zhang and Z. Nie [Appl. Math. Comput. 159, No. 2, 357–371 (2004; Zbl 1098.91065)]. In this paper, the admissible efficient portfolio model is proposed under the assumption that there exists the borrowing (money or a risk free asset) case. The admissible efficient frontiers are developed by the spreads of expected return and risk from admissible errors. The analytic forms of the admissible efficient frontiers when short sales are not allowed on all risky assets are derived from two cases: the borrowing with an upper bound constraint, or without an upper bound constraint. The influence on the admissible efficient frontier is explained under the different interest rates of the borrowing. The differences between the results with the borrowing and the results without the borrowing is revealed by a real numerical example.

MSC:

91B28 Finance etc. (MSC2000)
90C20 Quadratic programming

Citations:

Zbl 1098.91065
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Markowitz, H., Portfolio selection: efficient diversification of investments, (1959), Wiley New York
[2] Markowitz, H., Analysis in portfolio choice and capital markets, (1987), Basil Blackwell Oxford · Zbl 0757.90003
[3] Sharpe, W., Portfolio theory and capital markets, (1970), McGraw-Hill New York
[4] Merton, R.C., An analytic derivation of the efficient frontier, Journal of finance and quantitative analysis, 9, 1851-1872, (1972)
[5] Szegö, G.P., Portfolio theory, (1980), Academic Press New York · Zbl 0438.90042
[6] Perold, A.F., Large-scale portfolio optimization, Management science, 30, 1143-1160, (1984) · Zbl 0548.90008
[7] Vörös, J., Portfolio analysis – an analytic derivation of the efficient portfolio frontier, European journal of operational research, 23, 294-300, (1986) · Zbl 0582.90006
[8] Pang, J.S., A new efficient algorithm for a class of portfolio selection problems, Operational research, 28, 754-767, (1980) · Zbl 0451.90011
[9] Best, M.J.; Grauer, R.R., The efficient set mathematics when Mean-variance problems are subject to general linear constrains, Journal of economics and business, 42, 105-120, (1990)
[10] Best, M.J.; Jaroslava, H., The efficient frontier for bounded assets, Mathematical methods of operations research, 52, 195-212, (2000) · Zbl 1103.91343
[11] Tanaka, H.; Guo, P.J.; Türksen, I.B., Portfolio selection based on fuzzy probabilities and possibility distributions, Fuzzy sets and systems, 111, 387-397, (2000) · Zbl 1028.91551
[12] Zhang, W.G.; Nie, Z.K., On admissible efficient portfolio selection problem, Applied mathematics and computation, 159, 357-371, (2004) · Zbl 1098.91065
[13] Yoshimoto, A., The Mean-variance approach to portfolio optimization subject to transaction costs, Journal of operations research society of Japan, 39, 99-117, (1996) · Zbl 0851.90014
[14] Mangasarian, O.L., Nonlinear programming, (1969), McGraw-Hill New York · Zbl 0194.20201
[15] Kawadai, N.; Konno, H., Solving large scale Mean-variance models with dense non-factorable covariance matrices, Journal of operations research society of Japan, 44, 251-260, (2001) · Zbl 1052.90046
[16] Xia, Y.S.; D Liu, B.; Wang, S.Y.; Lai, K.K., A model for portfolio selection with order of expected returns, Computers and operations research, 27, 409-422, (2000) · Zbl 1063.91519
[17] Yuan, Y.X.; Sun, W.Y., Optimal theory and methodology, (1997), Science and Technology Press China
[18] Wei, Q.L.; Wang, R.S.; Xu, B., Mathematical programming theory, (1991), Beijing University of Aeronautics and Astronautics Press China
[19] Best, M.J.; Grauer, R.R., On the sensitivity of Mean-variance-efficient portfolios to changes in asset means: some analytical and computational results, The review of financial studies, 4, 315-342, (1991)
[20] Chopra, V.K.; Ziemba, W.T., The effect of errors in means, variances and covariances on optimal portfolio choice, The journal of portfolio management, Winter, 6-11, (1991)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.